MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH NMT CABLE; STIMULATOR, NERVE, PERIPHERAL, ELECTRIC

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH NMT CABLE; STIMULATOR, NERVE, PERIPHERAL, ELECTRIC
Model Number INTELLIVUE NMT PATIENT CABLE
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
It was reported following surgery, a small burn was noted on the right hand near the base of the thumb on the non-palm side.The burn was approximately 5mm in diameter, with the center penetrating deeper into the skin and the outside circumference reddened.The physician did not classify the burn and the fellow applied bacitracin ointment with a xeroform dressing.It was indicated there will likely be permanent damage, though small.
 
Additional Manufacturer Narrative
Patient involvement was reported.Following surgery, a small burn was noted on the thumb where the nmt cable came into contact with the patient.Bacitracin ointment was applied with a xeroform dressing.It was indicated there will likely be permanent damage, though small.The customer stated that they opened this case to make a record of the incident, the patient's health is fine despite receiving a small burn from an exposed wire on the cable.The customer also indicated that it was understood that philips will refer to the information for use (ifu) that says ¿inspect the nmt cable for damage prior to and during monitoring.Using a damaged nmt cable on a patient could cause burns".The customer felt that training is generally a weak mitigation especially for clinical staff who have too much to remember already.The pictures provided by the customer were sent to the philips product support engineer (pse) for review.The pse stated that the philips ifu clearly states a warning not to use a damaged cable (refer to 989803199211 intellivue nmt hand-adapter - instructions for use, page 5, warning states "do not use if visual inspection reveals damage or contamination").The cable under this case was damaged with exposed wires.In this application the patient is under sedatives and can't alert the medical staff that something is wrong.The case could be clearly avoided by disposing of the damaged cable and replacing with a new one.Based on the information available, the cause of the reported problem was a damaged cable with exposed wires.The customer will be reminded of the warning in the ifu.The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.

Brand Name
NMT CABLE
Common Device Name
STIMULATOR, NERVE, PERIPHERAL, ELECTRIC
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key23619427
Report Number9610816-2025-001103
Device Sequence Number18384652
Product Code KOI
UDI-Device Identifier00884838073715
UDI-Public(01)00884838073715
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINTELLIVUE NMT PATIENT CABLE
Device Catalogue Number989803174581
Device Lot Number0123
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown